Alert archive / New Mexico / Flash Flood Warnings in 1999
Flash Flood Warning 39, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 8, 1999, 3:46 PM MDT for Santa Fe County, Torrance County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 8, 1999, 3:46 PM MDT (21:46 UTC)
- Expired
- Aug 8, 1999, 6:15 PM MDT
- In force
- 2 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties
Counties Santa Fe County, NM, Torrance County, NM
The radar
The Albuquerque radar (KABX), 83 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.8 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 492 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1694 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KABQ 082146 FFWABQ NMC049-057-090015- BULLETIN - EAS ACTIVATION REQURESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 346 PM MDT SUN AUG 8 1999 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN SANTA FE COUNTY IN NORTH CENTRAL NEW MEXICO WESTERN TORRANCE COUNTY IN CENTRAL NEW MEXICO * UNTIL 615 PM MDT * AT 343 PM MDT...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF STRONG THUNDERSTORMS WITH VERY HEAVY RAIN FROM SOUTHWEST SANTA FE COUNTY INTO THE NORTHWEST CORNER OF TORRANCE COUNTY. THUNDERSTORMS WERE ONLY SLOWLY MOVING TO THE NORTHEAST...UNDER 10 MPH. * SOME LOCATIONS AFFECTED BY THIS FLOOD WARNING INCLUDE... GOLDEN... MORIARTY...TAJIQUE AND MANZANO. THUNDERSTORMS WITH TORRENTIAL RAIN WILL LIKELY PRODUCE ANOTHER INCH OR TWO OF RAIN IN PARTS OF SOUTHWEST SANTE FE COUNTY AND NORTHWEST TORRANCE COUNTY. BOTH LOCALIZED AND DISTANT HEAVY RAINFALL WILL CREATE DANGJEROUS FLOWS IN ARROYOS AND OVER LOW WATER CROSSINGS. DO NOT ATTEMPT TO DRIVE THROUGH THESE WATERS.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 3:00 PM MDT, 46 minutes earlier.
Area forecast discussion, Aug 8, 3:00 PM MDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT SUN AUG 8 1999 DECENT EAST WIND AT CQC HAS PERSISTED...INDICATIVE OF LOW LEVEL CONVERGENCE ALONG CENTRAL MOUNTAINS FROM NORTHERN SACRAMENTOS TO SANGRE DE CRISTOS AND THIS REFLECTED BY INCREASED CONVECTION TODAY CENTRAL MOUNTAINS AND NE WITH MORE ISOLATED CONVECTION OTHER MOUNTAIN AREAS. THINK EAST CANYON WINDS INTO RIO GRANDE VALLEY TONIGHT GOOD BET WITH BULK OF CONVECTION EAST. CANT RULE OUT EVENING CONVECTIVE DEVELOPMENT ALONG HIGHER TERRAIN WEST OF RIO GRANDE...DRIFTING NORTHEASTWARD. SHOULD BE MOISTURE IMPORT AT LOW LEVELS WITH CONVERGENCE ALONG CONTINENTAL DIVIDE MONDAY. THIS WILL COMBINE WITH INCREASED TROPICAL CONNECTION ADVERTISED BY ETA/NGM TO SHIFT MAX POPS TO CENTRAL AND WEST MON...CONTINUING TUE. TEMPS DOWN A LITTLE THESE AREAS AS WELL DUE TO INCREASED CLOUDS/SHOWERS. SOME DRIFT TOWARDS NERN PLAINS FOR SCATTERED TYPE POPS THERE WHILE SERN CRNR STILL MOST AFFECTED BY SUPPRESSIVE POWER OF UPPER RIDGE FOR LOWEST POPS...SLIGHT CHANCE FOR MOUNTAIN STORMS HOLDING TOGETHER LONG ENOUGH TO AFFECT PLAINS LOCALES. WILL KEEP THE FAITH IN EXTENDED...STRONG SHORTWAVE DRAGGING COASTAL UPPER LOW NORTHEAST BY MIDWEEK...BRINGING WESTERLIES AND DRYING TO NORTHERN AND WESTERN NM WITH TEMPS WARMING AGAIN. MJF ABQ BB 066/088 065/086 065 32334 SAF BB 057/084 057/082 056 32444 TCC BB 066/090 066/093 066 32312 .ABQ...NONE
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 6:29 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay | 61 min |
| Aug 7, 6:44 PM MDT | Flash Flood Warning | ABQ | Harding, Quay | 2 hr |
| Aug 8, 1:14 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Union | 61 min |
| Aug 8, 2:35 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Sandoval, Santa Fe | 60 min |
| Aug 8, 2:55 PM MDT | Flash Flood Warning | ABQ | Bernalillo | 2 hr |
| Aug 8, 3:23 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 62 min |
| Aug 8, 3:59 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay | 76 min |
| Aug 8, 4:19 PM MDT | Flash Flood Warning | ABQ | San Miguel, Santa Fe | 3 hr |
| Aug 8, 4:41 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 49 min |
| Aug 8, 5:34 PM MDT | Flash Flood Warning | ABQ | Guadalupe, San Miguel | 3 hr |
Nearby
Flash Flood Warnings in New Mexico, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.